What is the cause of my breath loss?
Hello, First, let me begin by giving you some personal info: I"m 19. I'm a vegetarian. I'm 6'0", 180 lbs. I'm a little curious about a random twitch that I have. I've noticed this twitch for 3-5 years, but I've never had any problems out of it. Out of the blue, usually 3-4 times a year, I suddenly develop some sort of spasm that seems to be coming from a nerve below the part of my clavicle closest to my sternum. It seems almost instantaneous. My shoulder twitches and is suddenly followed by a loss of breath, and that's it. Won't happen again for a while. No other symptoms after that.
Thanks for your question and I recommend that you speak with your doctor about your concern. First, there is more information that can help with this question: are you otherwise healthy? Have you had any problems with any other nerves or similar sensations in the past? Are you taking any medications, especially psychiatric medications or medications that can affect the nerves? If the answer to all of these is no, then other questions such as whether or not the intensity or frequency of these twitches is happening come up as well. If all of these symptoms are stable and there is no real change over the years, it could be possible that this is a simple twitch similar to what most people will have for one reason or another, and it could be that it will be difficult to definitively determine what is causing this symptom. Usually these will have to do with a reflex arc between the muscle and the nerve, but this is only one possible explanation. If you feel that your symptoms are changing with time, becoming worse, or more persistent, then it may be that this is something more serious that needs more urgent intervention. Your doctor will know how to appropriately guide you next. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.